MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ESPRIT¿; SCAFFOLD,INFRAPOPLITEAL,ABSORBABLE

ABBOTT VASCULAR INC. ESPRIT¿; SCAFFOLD,INFRAPOPLITEAL,ABSORBABLE
Model Number 1212350-38
Medical Device Problem Code Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.A cine was received and reviewed by an abbott clinical specialist.The lesion was not fully prepared prior to implantation of the esprit scaffold system.The waist indicates that the calcification in that area was unable to be properly expanded.The ifu indicates that the user should fully pretreat the lesion confirming that the lesion is expandable prior to implantation of the esprit btk scaffold system.The pretreatment with the atherectomy likely debulked the calcification but further pretreatment of the area was needed.Based on the information received, the investigation determined that the reported issue appears to be related to operational context as it is likely the patients calcified anatomy resulted in the reported difficulty to deploy.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported the procedure was to treat a calcified lesion in the right anterior tibial (at) artery.The lesion was prepared with a diamondback atherectomy device and balloon inflations.A non-abbott guide wire was advanced to the lesion with resistance noted due to the calcium.The 3.50x38mm otw esprit btk system was advanced to the target lesion and the balloon inflated to 16 atmospheres (atm) however under angio it was noted there was a portion of the middle of the balloon that did not inflate.Inflation was increased to 20 atm however the middle still did not inflate.The scaffold was deployed therefore the esprit btk system was retracted.The physician wanted to test the balloon therefore it was inflated in another part of the lesion and the balloon was able to fully inflate with no waist.The esprit btk system was removed and the lesion post dilated with a non-compliant balloon.In the physicians opinion, the waist was due to calcium in the lesion and not a balloon issue.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
ESPRIT¿
Common Device Name
SCAFFOLD,INFRAPOPLITEAL,ABSORBABLE
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key24531836
Report Number2024168-2026-00936
Device Sequence Number8894827
Product Code NXW
UDI-Device Identifier08717648353703
UDI-Public(01)08717648353703(11)251117(17)271116(10)5111761
Combination Product (Y/N)Y
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P230036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1212350-38
Device Catalogue Number1212350-38
Device Lot Number5111761
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2026
Initial Report FDA Received Date03/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age81 YR
Patient SexFemale
Patient Weight65 KG